There have been reports of myocarditis following COVID-19 vaccination. We surveyed all hospitalized military personnel in the Isareli Defense Forces during the period of the COVID-19 vaccination operation (12/28/2021-3/7/2021) for diagnosed myocarditis. We identified 7 cases of myocarditis with symptoms starting in the first week after the second dose of COVID-19 Pfizer-BioNTech vaccine. One case of myocarditis diagnosed 10 days after the second dose of the vaccine was not included. These 8 cases comprise of all events of myocarditis diagnosed in military personnel during this time period. All patients were young and generally healthy. All had mild disease with no sequalae. The incidence of myocarditis in the week following a second dose of the vaccine was 5.07/100,000 people vaccinated. Due to the nature of this report no causality could be established. Clinicians should be aware of the possibility of myocarditis following Pfizer-BioNTech vaccination. True incidence rates should be further investigated.
Keywords: COVID-19; Myocarditis; Vaccines.
Copyright © 2021 Elsevier Ltd. All rights reserved.